Maryland, 2016Flash Flood and Flooding in Maryland, February 24 to 25, 2016
February 24 to 25, 2016 · NWS LWX · 18 events in 8 counties and zones
Strong low pressure moved from the deep south to the Great Lakes. Strong warm air advection coupled with moisture led to showers and thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure moved from the deep south to the Great Lakes. Strong warm air advection coupled with moisture led to showers and thunderstorms across the area. Activity strengthened in the afternoon and multiple rounds of heavy rain moved across the area. Many rivers reached flood stage across the Mid-Atlantic.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Feb 24, 3:10 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Feb 24, 3:10 PM EST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EST WED FEB 24 2016
.SYNOPSIS...DEEP LOW PRESSURE OVER SOUTHERN OHIO WILL TRACK
NORTHEAST TO LAKE ERIE THROUGH THIS EVENING...WHILE A WARM FRONT
MOVES NORTH ACROSS MARYLAND. A COLD FRONT IS EXPECTED TO CROSS
THE MID-ATLANTIC THIS EVENING. HIGH PRESSURE BUILDS IN FOR THE
END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...SHOWERS AND T-STORMS EXPECTED
THROUGH THIS EVENING IN VERY MOIST AND DESTABILIZING ATMOSPHERE.
WARM FRONT CURRENTLY ANALYZED ALONG THE I-95 CORRIDOR FROM
FREDERICKSBURG VA TO ABERDEEN MD. MODEL GUIDANCE STILL SHOW STRONG
PRESSURE FALLS IN THE ORDER OF 8-10 MB/3HR SO EXPECTING WARM FRONT
TO PUSH A BIT NORTHWARD OVER THE NEXT SVRL HOURS. ENVIRONMENT
FVRBL FOR TORNADOES DUE TO CURVED LONG HODOGRAPHS AND 0-3KM SRH
APPROACHING 600 M^2/S^2. LATEST NSSL WRF-ARW SHOWS CURRENT LINE
SOUTH OF AUGUSTA COUNTY TO INTENSIFY IN AREA OF STRONG ASCENT FOR
UPWARD VERTICAL MOTION IN RESPONSE TO LARGE SCALE 500 MB HEIGHT
FALLS IN THE ORDER OF 230 METER/12HR. LINE OF CONVECTION WILL THEN
RAISE AROUND 65KT CLEARING THE ENTIRE FCST AREA BY 02Z.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...CDFNT WILL CLEAR THE AREA
BY 06Z THU WITH RAIN ENDING. UPSLOPE PRECIP WILL CONTINUE WITH
RAIN MIXING WITH SNOW AFTER 06Z BECOMING ALL SNOW BY 12Z THU.
TIGHT PRES GRADIENT WILL PERSIST THROUGH FRI WITH BREEZY AND
COOLER CONDITIONS. DESPITE VERY TIGHT PRES GRADIENT EXTENSIVE
CLOUD COVER WILL NOT BE CONDUCIVE FOR STRONGER WINDS TO MIX DOWN.
BEST CHANCE FOR ADVISORY LEVEL WINDS IS ALONG THE MASON DIXON
LINE. WIND ADVISORY LEVEL WINDS ARE ALSO MARGINAL FOR THE HIGHER
ELEVS AND WILL NOT ISSUE ANY ADVZY ATTM. ALSO...CURRENT WIND
ADVISORY OVER THE SW PART OF THE FCST AREA LOOKS LIKE IT WILL BE
ABLE TO CANCEL IT SOONER THAN CURRENT EXPIRATION TIME.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...SUB-TROPICAL RIDGING
PERSISTING OVER THE SOUTHEASTERN U.S. WILL BE FIGHTING LOWERING
HEIGHTS APPROACHING FROM THE NORTH AS RIDGING PERSISTS OVER
WESTERN NOAM. TEMPERATURES SHOULD GRADUALLY LOWER OVER THE PERIOD
IN AN OTHERWISE STORMY PATTERN. COLD AIR WILL LIKELY BE LACKING
FOR ANY APPRECIABLE WINTRY WEATHER THROUGH AT LEAST LATER NEXT
WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...IFR CONDITIONS THROUGH
THIS EVENING IN HEAVY SHOWERS AND T-STORMS SOME POTENTIALLY SEVERE
AT KDCA...KBWI AND KMTN. CONDITIONS IMPROVING AFTER 03Z THU.
BREEZY THU WITH FREQ GUSTS TO 30 KT.
MAINLY VFR THIS WEEKEND W/ WLY FLOW AROUND 10 KTS.
&&
.MARINE...GALE CONDITIONS LIKELY THROUGH THU THEN DIMINISHING INTO
SCA THU NIGHT AND BELOW SCA FRI NIGHT.
HIGH PRESSURE NOSING OVER THE AREA SHOULD KEEP WINDS BELOW
SCA LEVELS OVER THE WEEKEND.
&&
.HYDROLOGY...FLOODING THREAT DIMINISHING DUE TO EXPECTED FAST
STORM MOTION.
&&
.TIDES/COASTAL FLOODING...MINOR COASTAL FLOODING POSSIBLE THROUGH
EARLY THU.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR DCZ001.
COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT EST
TONIGHT FOR DCZ001.
MD...FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR MDZ003>006-011-013-014-
503>508.
COASTAL FLOOD ADVISORY UNTIL 7 AM EST THURSDAY FOR MDZ017.
COASTAL FLOOD ADVISORY UNTIL 9 AM EST THURSDAY FOR MDZ014-018.
COASTAL FLOOD ADVISORY UNTIL 1 PM EST THURSDAY FOR MDZ011-508.
VA...WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR VAZ025>027-029-503-
504-507-508.
FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR VAZ025>031-036>040-
050>056-501-502-505>508.
WV...WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR WVZ055-501-502-505-
506.
FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR WVZ051>053.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
ANZ530>543.
GALE WARNING UNTIL 6 PM EST THURSDAY FOR ANZ530>543.
&&
SYNOPSIS...LFR
NEAR TERM...LFR
SHORT TERM...LFR
LONG TERM...DFH
AVIATION...LFR/DFH
MARINE...LFR/DFH
HYDROLOGY...LFR
TIDES/COASTAL FLOODING...LFRHazardous weather outlook, Feb 24, 3:43 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
343 PM EST WED FEB 24 2016
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-251000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
343 PM EST WED FEB 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A TORNADO WATCH IN EFFECT UNTIL 11 PM. THE MAIN HAZARDS
ARE DAMAGING WINDS AND TORNADOES LATE THIS AFTERNOON THROUGH THIS
EVENING.
A FLOOD WATCH IS IN EFFECT FOR THE AREA...EXCEPT SOUTHERN
MARYLAND...FROM 10 AM TO MIDNIGHT. PLEASE REFER TO FLOOD
MESSAGE...FFALWX...FOR MORE DETAILS.
A GALE WARNING IS IN EFFECT FOR ALL WATERS LATE THIS AFTERNOON
THROUGH THURSDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG WINDS BEHIND THE COLD FRONT MAY REQUIRE WIND ADVISORIES
THURSDAY AND THURSDAY NIGHT.
GALE WARNINGS EXPECTED TO CONTINUE THROUGH THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE FORWARD ANY
DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-251000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
343 PM EST WED FEB 24 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A TORNADO WATCH HAS BEEN ISSUED UNTIL 11 PM FOR MOST COUNTIES EAST
OF THE BLUE RIDGE EXCEPT FOR THE CENTRAL FOOTHILLS OF VIRGINIA. THE
MAIN HAZARDS ARE DAMAGING WINDS AND ISOLATED TORNADOES LATE THIS
AFTERNOON INTO THIS EVENING.
A FLOOD WATCH IS IN EFFECT FOR THE PORTIONS OF THE AREA TODAY
THROUGH THIS EVENING. PLEASE REFER TO FLOOD MESSAGE...FFALWX...FOR
MORE DETAILS.
A WIND ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 2000 FT THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG WINDS BEHIND THE COLD FRONT LIKELY REQUIRE WIND ADVISORIES
THURSDAY AND THURSDAY NIGHT.
ACCUMULATING SNOW IS EXPECTED WEST OF THE ALLEGHENY FRONT EARLY
THURSDAY INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
THE SKYWARN SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE FORWARD ANY
DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE.
HTS
In the hours before
Local storm report, Feb 24, 6:01 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
601 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 2 E LEESBURG 39.10N 77.52W
02/24/2016 LOUDOUN VA NWS EMPLOYEE
TREE DOWN ON RT 15 NORTH OF LEESBURG AT JCT WITH SELMA
LANE
&&
EVENT NUMBER LWX1603178
LFRLocal storm report, Feb 24, 6:03 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
603 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND GST 2 NE GERMANTOWN 39.19N 77.24W
02/24/2016 M62 MPH MONTGOMERY MD MESONET
&&
EVENT NUMBER LWX1603179
DHLocal storm report, Feb 24, 6:04 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 2 E LEESBURG 39.10N 77.52W
02/24/2016 LOUDOUN VA NWS EMPLOYEE
TREE DOWN ON RT 15 NORTH OF LEESBURG AT JCT WITH SELMA
LANE
&&
EVENT NUMBER LWX1603178
LFRLocal storm report, Feb 24, 6:09 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
609 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL 1 NNE AMERICAN UNIVERSI 38.95N 77.08W
02/24/2016 M0.88 INCH DISTRICT OF COLUMB DC BROADCAST MEDIA
DIME TO NICKEL SIZE HAIL.
&&
EVENT NUMBER LWX1603181
DHLocal storm report, Feb 24, 6:10 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
610 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM FLOOD 1 W BALLENGER CREEK 39.37N 77.45W
02/24/2016 FREDERICK MD TRAINED SPOTTER
BALLENGER CREEK OUT OF ITS BANKS
&&
EVENT NUMBER LWX1603182
LFRLocal storm report, Feb 24, 6:17 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
617 PM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HAIL 1 N HILLANDALE 39.03N 76.97W
02/24/2016 E0.75 INCH MONTGOMERY MD NWS EMPLOYEE
&&
EVENT NUMBER LWX1603183
LFRFlood, Montgomery
- When
- February 24, 6:18 PM EST to February 25, 1:47 AM EST
- Where
- Montgomery County, 0.07 mi WSW of Glen Echo to 0.04 mi W of Glen Echo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.970, -77.131
There was a water rescue reported Massachusetts Avenue and Goldsboro Road.
Flood, Frederick
- When
- February 24, 7:00 PM EST to February 25, 11:00 AM EST
- Where
- Frederick County, 0.5 mi ENE of Woodsboro to 0.7 mi ENE of Woodsboro
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.532, -77.311
Maryland route 550 was flooded and closed in both directions at Council Drive.
Flood, Baltimore
- When
- February 24, 7:08 PM EST to 7:31 PM EST
- Where
- Baltimore County, 0.75 mi SSE of Halethorpe to 0.77 mi SSE of Halethorpe
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.241, -76.693
The stream gauge on East Branch Herbert Run at Arbutus reached a flood stage of 7 feet. The gauge peaked at 7.18 feet at 19:15 feet. Water covered yards near Tom Day Boulevard.
Flood, Carroll
- When
- February 24, 7:37 PM EST to 11:07 PM EST
- Where
- Carroll County, 0.87 mi NW of Keymar to 1.07 mi NW of Keymar
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.610, -77.240
The stream gauge on Big Pipe Creek at Bruceville reached a flood stage of 8 feet. The gauge peaked at 9.07 feet at 21:00 EST. Keysville-Bruceville Road began to flood.
Flood, Baltimore
- When
- February 24, 8:16 PM EST to 10:21 PM EST
- Where
- Baltimore County, 1.55 mi W of White Marsh to 1.66 mi WSW of White Marsh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.376, -76.459
The stream gauge on Whitemarsh Run at White Marsh reached a flood stage of 10 feet. The gauge peaked at 13.93 feet at 21:15 EST. Town Center Court began to flood.
Flood, Frederick
- When
- February 24, 8:32 PM EST to February 25, 1:00 PM EST
- Where
- Frederick County, 1.94 mi WNW of New London to 2.05 mi WNW of New London
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.429, -77.284
An SUV was stranded in high water on Gas House Pike from Linganore Creek. The vehicle was slowly being drifted downstream. A water rescue was conducted and the occupant rescued.
Flood, Harford
- When
- February 24, 8:33 PM EST to February 25, 3:28 AM EST
- Where
- Harford County, 0.75 mi NE of Vale to 0.57 mi NE of Vale
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.538, -76.390
A water rescue was reported on Grafton Shop Road near Carr Mill.
Flood, Harford
- When
- February 24, 8:33 PM EST to February 25, 4:00 AM EST
- Where
- Harford County, 1.3 mi E of Ady to 1.3 mi W of Scarboro
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.630, -76.305
A water rescue was reported at Sandy Hook Road and Scarborough Road.
Flood, Harford
- When
- February 24, 8:38 PM EST to 9:58 PM EST
- Where
- Harford County, 0.52 mi NNW of Vale to 0.28 mi NE of Vale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.537, -76.402
The stream gauge on Winters Run at Benson reached a flood stage of 9 feet. The gauge peaked at 10.15 feet. Carrs Mill Road was flooded by Winters Run. Overbank flooding occurred along the creek.
Flood, St. Mary'S
- When
- February 24, 9:18 PM EST to February 25, 3:15 AM EST
- Where
- St. Mary'S County, 0.61 mi SSW of Park Hall Arpt to 0.67 mi SSW of Park Hall Arpt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.222, -76.456
Route 5 was reported flooded and closed at Willows Road due to creek flooding.
Flood, Harford
- When
- February 24, 9:33 PM EST to February 25, 1:28 AM EST
- Where
- Harford County, 0.54 mi SSW of Singer to 0.41 mi SW of Singer
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.473, -76.335
The stream gauge on Otter Point Creek at Edgewood reached a flood stage of 8 feet. The gauge peaked at 9.67 feet at 00:15 EST. Winters Run Road began to flood near Singer Road.
Flood, Howard
- When
- February 24, 9:37 PM EST to February 25, 12:23 AM EST
- Where
- Howard County, 1.2 mi ESE of Savage to 0.97 mi ENE of Savage
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.123, -76.810
The stream gauge on Little Patuxent River at Savage reached a flood stage of 10 feet. The gauge peaked at 10.56 feet at 22:45 EST. Riverside trails began to flood. Water also approached fields off Bald Eagle Drive, and approach Brock Bridge Road.
Flood, Howard
- When
- February 24, 9:40 PM EST to February 25, 3:31 AM EST
- Where
- Howard County, 0.85 mi W of Savage to 0.77 mi W of Savage
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.130, -76.846
Stephens Road was closed between Gorman Road and Whiskey Bottom Road due to high water. Hammond branch was out of its banks.
Flood, Carroll
- When
- February 24, 10:27 PM EST to February 25, 4:15 AM EST
- Where
- Carroll County, 1.51 mi N of Bridgeport to 1.04 mi SSW of Harney
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.702, -77.219
The stream gauge on Monocacy River at Bridgeport reached a flood stage of 13 feet. The gauge peaked at 13.62 feet. Baptist Road near Bridgeport began to flood.
Flood, Harford
- When
- February 24, 11:13 PM EST to February 25, 12:12 AM EST
- Where
- Harford County, 0.87 mi SE of Darlington to 1.17 mi S of Darlington
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.620, -76.190
The stream gauge on Deer Creek at Darlington reached a flood stage of 10 feet. The gauge peaked at 10.13 feet at 23:30 EST. Water approached Wilsons Mill near Darlington.
Flood, St. Mary'S
- When
- February 24, 11:36 PM EST to February 25, 7:01 AM EST
- Where
- St. Mary'S County, 0.4 mi E of Great Mills to 0.23 mi NNE of Great Mills
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.231, -76.493
The stream gauge on St Marys River at Great Mills reached a flood stage of 6 feet. The gauge peaked at 6.97 feet at 04:15 EST. Flat Iron Road began to flood with water in some yards in Great Mills.
Flash Flood, Baltimore
- When
- February 24, 11:53 PM EST to February 25, 12:44 AM EST
- Where
- Baltimore County, 0.99 mi N of Oakleigh to 0.94 mi NW of Oakleigh
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.414, -76.551
The stream gauge on Minebank Run at Glen Arm reached 10.2 feet at 19:10 EST.
Flood, Prince George'S
- When
- February 25, 11:57 AM EST to 6:41 PM EST
- Where
- Prince George'S County, 0.41 mi S of Upper Marlboro to 0.34 mi S of Upper Marlboro
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.814, -76.750
The stream gauge on Western Branch at Upper Marlboro reached a flood stage of 11 feet. The gauge peaked at 11.53 feet at 14:30 EST. The Water Street bridge in Upper Marlboro was completely covered by water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Virginia, February 24, 20163 deaths · 33 injured · $15 million · EF3 · 64 events
- Tornadoes and Hail in Virginia, February 24, 20161 death · 7 injured · $12 million · EF3 · 29 events
- Tornado in Pennsylvania, February 24, 2016$8.0 million · EF2 · 1 event
- Tornadoes and Hail in North Carolina, February 24, 2016$1.2 million · EF2 · 40 events
- Sneakerwave in California, February 24, 20161 death · 4 injured · 1 event
- Flooding and Damaging Winds in Massachusetts, February 24 to 25, 2016$1.0 million · 72 kt wind · 94 events
- Blizzard and Winter Storm in Illinois, February 24, 20161 death · 12 events
- Strong Wind in Florida, February 24, 20161 death · 1 event
- Tornadoes in Florida, February 24, 20161 injured · $1.6 million · EF1 · 4 events
- Tornadoes and Damaging Winds in Georgia, February 24, 2016$122,000 · EF1 · 20 events
- Strong Wind in New York, February 24 to 25, 2016$550,000 · 10 events
- Tornadoes and Hail in North Carolina, February 24, 2016$106,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619259, 619426, 619251, 619249, 619258, 619427, 619428, 619429, 619248, 619430, 619252, 619256, 619431, 619247, 619250, 619255, 619254, 619257.